Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 6, 2001, 9:44 PM CDT for Red River County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2001, 9:44 PM CDT (02:44 UTC)
- Expired
- May 6, 2001, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Red River County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 4:30 PM CDT | Tornado Watch | SPC | 7 hr |
| May 6, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 070246
SVRSHV
TXC387-070345-
/NEW.KSHV.SV.W.0072.070244-070345/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT SUN MAY 6 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 1045 PM CDT
* AT 944 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF BOGATA...OR
ABOUT 12 MILES WEST OF CLARKSVILLE...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTHEAST OF BOGATA...8 MILES SOUTHWEST OF CLARKSVILLE
AT 1000 PM CDT.
THE THUNDERSTORM WILL PRODUCE HIGH AND DAMAGING WINDS TO NEAR 60
MPH AND HAIL THE SIZE OF DIMES.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 1045 PM CDT.
LAT...LON 3358 9531 3343 9528 3342 9481 3375 9479
3386 9526What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:19 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, May 6, 3:19 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN MAY 6 2001 ALMOST A CARBON COPY OF YESTERDAY AFTERNOON...EXCEPT CONVECTION IN CWA A LITTLE SLOW IN DEVELOPING. HOWEVER...WATCH BOXES HAVE BEEN ISSUED TO THE WEST OF THE CWA AND TSTMS ARE DEVELOPING IN NORTHCENTRAL TEXAS. THE SHORT WAVE WHICH WILL KICK ACROSS THE FORECAST AREA TONIGHT WILL BE A LITTLE STRONGER THIS ROUND. DEWPOINTS ARE HIGHER AS WELL AS THE INSTABILITY. HOWEVER...LOOKING AT 18Z SOUNDING OUT OF FWD...LOW LEVEL SHEAR IS LACKING...SO ANY SEVERE STORMS IN THIS AREA WILL LIKELY BE HAILERS AND WIND PRODUCERS AS DRY AIR ALOFT WORKS EAST. WILL MENTION HEAVY RAIN AND SEVERE IN NORTHEAST TEXAS ZONES...MCCURTAIN COUNTY AND ADJACENT PORTION OF SOUTHWEST ARKANSAS. HOWEVER NOT TOO CERTAIN ABOUT THE HEAVY RAIN... AS DRY AIR ALOFT LATER IN PERIOD AND THE UPPER TROF ACCELERATING EAST EARLY MONDAY MAY HOLD AMOUNTS AROUND ONE INCH. FRONT WILL BE SLOW CROSSING CWA MONDAY...NOT REACHING SOUTHEAST ZONES UNTIL LATE MONDAY NIGHT. THUS PRECIP WILL BE CONTINUED IN FORECAST THROUGH TUESDAY IN LOUISIANA ZONES AS WELL AS EAST TEXAS LAKES AREA DUE TO THE SURFACE TROF. AFTER TUESDAY...AVN ENTERS INTO A DRY PERIOD... UNLIKE THE MRF. WILL CONTINUE WITH THE CURRENT DRY FORECAST THROUGH NEXT WEEKEND UNTIL MRF HAS A BETTER RUN. SHV 65/83/64/80 4632 MLU 66/84/64/81 2432 TXK 62/80/61/78 7621 TYR 64/83/63/79 6421 LFK 68/85/63/82 4422 .SHV...NONE. 14
In the hours before
Local storm report, May 6, 6:49 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
649 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUTTON AR 1.75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0635 PM 5 S PRESCOTT AR 1.00 INCH HAIL
05/06/01 ~NEVADA REPORTED BY LAW
ENFORCEMENTLocal storm report, May 6, 7:35 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
735 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUTTON AR 1.75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0635 PM 5 S PRESCOTT AR 1.00 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0725 PM LANEBURG AR .75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENTLocal storm report, May 6, 9:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
943 PM CDT SUN MAY 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM SUTTON AR 1.75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0635 PM 5 S PRESCOTT AR 1.00 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0725 PM LANEBURG AR .75 INCH HAIL
05/06/01 NEVADA REPORTED BY LAW
ENFORCEMENT
0920 PM RED HILL TX .75 INCH HAIL
05/06/01 CASS REPORTED BY TRAINED
SPOTTERS
0933 PM RED HILL TX .75 INCH HAIL
05/06/01 CASS REPORTED BY TRAINED
SPOTTERSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 65 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 63 min |
| May 6, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 57 min |
| May 6, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 6, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 61 min |
| May 6, 9:43 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 32 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 59 min |
| May 6, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 64 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 7, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 44 min |
| May 7, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 60 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.